Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Eur J Pediatr. 2001 May;160(5):293-5.

Severe reversible renal failure due to naproxen-associated acute interstitial nephritis.

Author information

  • 1Division of Paediatric Nephrology, Shaare Zedek Medical Centre, Jerusalem, Israel.

Abstract

Acute interstitial nephritis is uncommon in children and has very rarely been described with naproxen treatment. We report the occurrence of severe acute renal failure in a 10-year-old girl with juvenile rheumatoid arthritis after 1 month of naproxen therapy. Renal biopsy showed severe acute interstitial nephritis. The patient recovered completely after discontinuation of naproxen and administration of methylprednisolone. A review of the literature regarding non-steroidal anti-inflammatory drug-associated acute interstitial nephritis is provided.

CONCLUSION:

In an era of increasing popularity of non-steroidal anti-inflammatory drugs for use in children, paediatricians should be aware of the potential renal complications of this class of drugs.

PMID:
11388597
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk